Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 61, NWS Buffalo, NY

June 16, 20084 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 16, 2008, 5:03 PM EDT for 4 counties in New York. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 5:03 PM EDT (21:03 UTC)
Expired
Jun 16, 2008, 6:00 PM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 36 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:24 PM EDTHAIL 0.752 Ne Lockport, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 162103
SVRBUF
NYC029-037-063-073-162200-
/O.NEW.KBUF.SV.W.0061.080616T2103Z-080616T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
503 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
  NORTHERN GENESEE COUNTY IN WESTERN NEW YORK
  SOUTHERN NIAGARA COUNTY IN WESTERN NEW YORK
  SOUTHERN ORLEANS COUNTY IN WESTERN NEW YORK

* UNTIL 600 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SANBORN...OR 7 MILES NORTH OF NORTH
  TONAWANDA...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCKPORT BY 515 PM EDT...
  OAKFIELD BY 600 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4324 7803 4298 7805 4309 7894 4325 7894
TIME...MOT...LOC 2103Z 274DEG 26KT 4315 7882

$$

JJR
2 follow-up statements
000 
WWUS51 KBUF 162132
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT MON JUN 16 2008

NYC029-037-063-073-162200-
/O.CON.KBUF.SV.W.0061.000000T0000Z-080616T2200Z/
GENESEE NY-ORLEANS NY-NIAGARA NY-ERIE NY-
532 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EXTREME NORTHEASTERN ERIE...SOUTHEASTERN NIAGARA...SOUTHERN
ORLEANS AND NORTHERN GENESEE COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF ALABAMA...OR 9 MILES 
SOUTHWEST OF MEDINA...MOVING EAST AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALABAMA BY 540 PM EDT...
  OAKFIELD BY 550 PM EDT...
  ELBA BY 555 PM EDT...
  BYRON BY 600 PM EDT...

THIS IS A DANGEROUS STORM THAT HAS ALREADY PRODUCED PENNY SIZED HAIL 
IN LOCKPORT. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4325 7860 4324 7803 4298 7805 4307 7864
TIME...MOT...LOC 2132Z 275DEG 29KT 4312 7845

$$

JJR
000 
WWUS51 KBUF 162200
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EDT MON JUN 16 2008

NYC029-037-063-073-162210-
/O.EXP.KBUF.SV.W.0061.000000T0000Z-080616T2200Z/
GENESEE NY-ORLEANS NY-NIAGARA NY-ERIE NY-
600 PM EDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ERIE...
SOUTHEASTERN NIAGARA...SOUTHERN ORLEANS AND NORTHERN GENESEE COUNTIES
HAS EXPIRED...

AT 600 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4325 7860 4324 7803 4298 7805 4307 7864
TIME...MOT...LOC 2132Z 275DEG 29KT 4312 7845

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:17 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 16, 3:17 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO CROSS THE REGION THIS EVENING. BEHIND
THE FRONT...A DEEP TROUGH OF LOW PRESSURE IS EXPECTED TO BECOME
ESTABLISHED OVER THE LOWER GREAT LAKES AND THE NORTHEAST WITH AN
EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES AND UNSETTLED
WEATHER CONDITIONS...WHICH WILL PERSIST THROUGH THURSDAY. THE LOW
WILL GRADUALLY MOVE EAST ON FRIDAY WITH MORE SEASONAL CONDITIONS
RETURNING BY NEXT WEEKEND AS A RIDGE OF HIGH PRESSURE SETTLES
EAST FROM THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TUESDAY/...
MAJOR OUTBREAK OF SEVERE STORMS ACROSS THE REGION WILL CONTINUE
THROUGH THE EARLY EVENING HOURS AS IMPRESSIVE LAPSE RATES, LOW
FREEZING LEVEL AND EXCELLENT INITIATION POINTS ALONG LAKE BREEZE
BOUNDARIES COMBINE TO PRODUCE SOME OF THE LARGEST HAIL EVENTS IN
THIS AREA IN SOME TIME. I EXPECT THE SEVERE THREAT TO CONTINUE
THROUGH SUNSET THEN BEGIN TO DECREASE AS DIURNAL HEATING DROPS
OFF.

HOWEVER, TEMPERATURES ALOFT WILL COOL MORE QUICKLY THAN SURFACE
TEMPERATURES OVERNIGHT AND THIS WILL CONTRIBUTE TO KEEPING LOW TOP
CONVECTION GOING THROUGH THE FIRST HALF OF THE NIGHT. AFTER
MIDNIGHT, ACTIVITY WILL FURTHER WEAKEN AS OUR SURFACE TEMPERATURES
COOL AND LAPSE RATES RELAX SOMEWHAT.

TUESDAY...THINGS WILL FIRE UP AGAIN HOWEVER WHEN THE COLD CORE
ALOFT SETTLES ACROSS WESTERN NEW YORK. THOUGH NOT ANITICPATED TO
BE ANYWHERE NEAR AS WIDESPREAD AND SIGNIFICANT AS TODAY, WE SHOULD
SEE ANOTHER ROUND OF LOW TOP CONVECTION DEVELOP, WITH SMALL HAIL
POSSIBLE, AND WE HAVE GONE WITH LIKELY POPS FOR THAT REASON.
TEMPERATURES WILL ONLY APPROACH 60 DEGREES ON TUESDAY, VERY CLOSE
TO THE RECORD LOW MAXIMUM FOR THE DAY AT BUFFALO, WHICH IS 58 IN
1917 AND AT ROCHESTER WHICH IS 60 WAY BACK IN 1879. QUITE AN
ABRUPT CHANGE OVERALL FROM WHAT WE HAVE HAD THE PAST WEEK OR SO.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
CORE OF UPPER LEVEL LOW CROSSES WESTERN NEW YORK TUESDAY NIGHT AND
ONLY SLOWLY EASES EASTWARD WEDNESDAY...REACHING NEW ENGLAND AND
QUEBEC ON THURSDAY. IMPOSSIBLE TO TIME PLACEMENT OF SHOWERS...BUT
WILL CARRY CHC POPS THROUGH THE PERIOD...HIGHEST DURING DAY AND
LOWER AT NIGHT. 850 MB TEMPS BOTTOM OUT IN 2-3C RANGE TUES NT/WED
AM BEFORE RECOVERING GRADUALLY TO +6C BY THURSDAY. CORRESPONDING
TEMPS WILL ONLY BE IN L60S WED AND M-U 60S THURS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
PERSISTENT UPPER LOW FINALLY PUSHES EAST AND OUT OF THE PICTURE BY
THE WEEKEND. FOLLOWED HPC GRAPHICS WITH SOME RIDGING ON SATURDAY
AND FRONTAL PASSAGE SUNDAY. CARRIED SOME LINGERING LOW CHC POPS
FRIDAY BUT LOWERED TO SLGT CHC ON SAT WITH SOME RIDGING...THEN CHC
ON SUNDAY WITH A FROPA...BACK TO SLGT CHC MONDAY. TEMPS SHOULD
REBOUND TO SEASONAL LEVELS (M-U 70S) WITH 850 MB READINGS OF 10C
OR SO.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
COMBINED LAKE ERIE AND ONTARIO LAKE BREEZE BOUNDARY EXTENDING
FROM THE NIAGARA PENINSULA THROUGH ROCHESTER WILL IMPACT KIAG AND
KROC WITH SEVERE THUNDERSTORM THREAT THROUGH 21Z WITH HAIL AND
DAMAGING WINDS THE GREATEST THREAT. KBUF SHOULD STAY WITHIN THE
LAKE BREEZE SHADOW, I DO NOT EXPECT ANY STORMS THROUGH 21Z TO MOVE
DIRECTLY ACROSS KBUF BUT THE SITE COULD EXPERIENCE OUTFLOW
BOUNDARY FROM THESE STORMS AND RAPID CHANGE IN WIND DIRECTION.
KJHW SHOULD STAY SOUTH OF THE LAKE ERIE BOUNDARY BUT AFTER 18Z
POTENTIAL FOR CONVECTION WILL INCREASE AS ENTIRE ARE HEATS UP.
KART IN THE SAME SITUATION AS KBUF, WITHIN THE LAKE BREEZE OFF
ONTARIO WHICH IS KEEPING ANY CONVECTION FROM DEVELOPING THROUGH
20Z.

OUTLOOK...
TUESDAY...MVFR/VFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY...VFR WITH A LOW CHANCE OF -SHRA.
THURSDAY...VFR WITH A LOW CHANCE OF -SHRA.
FRIDAY...VFR WITH A LOW CHANCE OF -SHRA.

&&

.MARINE...
NO MARINE HEADLINES ARE NEEDED AT THIS TIME THROUGH THE PERIOD
ALTHOUGH COLD ADVECTION FOLLOWING THE COLD FRONT WITH BRISK
WESTERLIES WILL RESULT IN WAVES UP INTO THE 4 FOOT RANGE LATER
TUESDAY INTO WEDNESDAY. WINDS WILL EASE A BIT THURSDAY AND FURTHER
ON INTO THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...TAN
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...TAN
MARINE...SFM
Hazardous weather outlook, Jun 16, 5:48 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
548 AM EDT MON JUN 16 2008

NYZ001-010-019-020-085-171000-
NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>008-011>014-021-171000-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-171000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
548 AM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Local storm report, Jun 16, 2:16 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             PULTNEYVILLE            43.28N 77.17W
06/16/2008  E1.00 INCH       WAYNE              NY   BROADCAST MEDIA

0150 PM     HAIL             CHILI CENTER            43.10N 77.77W
06/16/2008  E0.75 INCH       MONROE             NY   BROADCAST MEDIA

0154 PM     HAIL             ROSE                    43.15N 76.88W
06/16/2008  E0.75 INCH       WAYNE              NY   EMERGENCY MNGR

0200 PM     HAIL             TONAWANDA               42.98N 78.88W
06/16/2008  E0.88 INCH       ERIE               NY   TRAINED SPOTTER

0203 PM     HAIL             NORTH TONAWANDA         43.04N 78.87W
06/16/2008  E1.00 INCH       NIAGARA            NY   AMATEUR RADIO

&&

CTINGLEY
Local storm report, Jun 16, 2:41 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.00 INCH       ERIE               NY   TRAINED SPOTTER

0218 PM     HAIL             CLARENCE                42.98N 78.59W
06/16/2008  E0.75 INCH       ERIE               NY   NWS EMPLOYEE

0218 PM     HAIL             CLARENCE                42.98N 78.59W
06/16/2008  E1.00 INCH       ERIE               NY   NWS EMPLOYEE

0220 PM     HAIL             CLARENCE                42.98N 78.59W
06/16/2008  E1.50 INCH       ERIE               NY   PUBLIC

0222 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.00 INCH       ERIE               NY   PUBLIC

0215 PM     HAIL             3 S PENFIELD            43.09N 77.48W
06/16/2008  E0.75 INCH       MONROE             NY   TRAINED SPOTTER

0218 PM     HAIL             2 SE FAIRPORT           43.08N 77.42W
06/16/2008  E0.88 INCH       MONROE             NY   PUBLIC

0215 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.00 INCH       ERIE               NY   PUBLIC

0114 PM     HAIL             SODUS                   43.24N 77.06W
06/16/2008  E1.00 INCH       WAYNE              NY   PUBLIC

0225 PM     HAIL             AMHERST                 43.03N 78.72W
06/16/2008  E1.50 INCH       ERIE               NY   BROADCAST MEDIA

0225 PM     HAIL             TONAWANDA               42.98N 78.88W
06/16/2008  E1.50 INCH       ERIE               NY   BROADCAST MEDIA

0223 PM     HAIL             3 S FAIRPORT            43.06N 77.44W
06/16/2008  E0.75 INCH       MONROE             NY   BROADCAST MEDIA

0225 PM     HAIL             FAIRPORT                43.10N 77.44W
06/16/2008  E0.75 INCH       MONROE             NY   BROADCAST MEDIA

0237 PM     HAIL             ALDEN                   42.90N 78.49W
06/16/2008  E1.00 INCH       ERIE               NY   TRAINED SPOTTER

&&

CTINGLEY
Local storm report, Jun 16, 2:49 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             PALMYRA                 43.06N 77.23W
06/16/2008  E0.88 INCH       WAYNE              NY   PUBLIC

0155 PM     HAIL             CHILI CENTER            43.10N 77.77W
06/16/2008  E0.88 INCH       MONROE             NY   PUBLIC

0237 PM     HAIL             PALMYRA                 43.06N 77.23W
06/16/2008  E0.75 INCH       WAYNE              NY   AMATEUR RADIO

&&

CTINGLEY
Local storm report, Jun 16, 2:58 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
258 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             NEWARK                  43.04N 77.09W
06/16/2008  E1.00 INCH       WAYNE              NY   PUBLIC

&&

CTINGLEY
Local storm report, Jun 16, 3:04 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
304 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             CATO                    43.16N 76.58W
06/16/2008  E1.25 INCH       CAYUGA             NY   PUBLIC

0220 PM     HAIL             MERIDIAN                43.16N 76.54W
06/16/2008  E0.75 INCH       CAYUGA             NY   PUBLIC

&&

CTINGLEY
Local storm report, Jun 16, 3:17 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             BATAVIA                 43.00N 78.18W
06/16/2008  E0.88 INCH       GENESEE            NY   PUBLIC

&&

CTINGLEY

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:26 PM EDTSpecial Marine WarningBUF64 min
Jun 15, 10:31 PM EDTSpecial Marine WarningBUF32 min
Jun 15, 11:15 PM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:00 AM EDTSpecial Marine WarningBUF60 min
Jun 16, 1:26 AM EDTSpecial Marine WarningBUF64 min
Jun 16, 1:58 AM EDTSpecial Marine WarningBUF32 min
Jun 16, 11:59 AM EDTSevere Thunderstorm WarningBUFMonroe55 min
Jun 16, 12:04 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans56 min
Jun 16, 12:17 PM EDTSpecial Marine WarningBUF58 min
Jun 16, 1:06 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans54 min
Jun 16, 1:14 PM EDTSpecial Marine WarningBUF47 min
Jun 16, 1:21 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne54 min
Jun 16, 1:28 PM EDTSpecial Marine WarningBUF62 min
Jun 16, 1:52 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara53 min
Jun 16, 1:53 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne43 min
Jun 16, 2:15 PM EDTSevere Thunderstorm WarningBUFCayuga20 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne32 min
Jun 16, 2:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Wyoming44 min
Jun 16, 2:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans37 min
Jun 16, 2:57 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 4:06 PM EDTSpecial Marine WarningBUF28 min
Jun 16, 5:48 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wayne57 min
Jun 16, 6:30 PM EDTSpecial Marine WarningBUF45 min
Jun 16, 6:35 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming55 min
Jun 16, 6:44 PM EDTSevere Thunderstorm WarningBUFCayuga, Livingston, Monroe, Ontario, Wayne61 min
Jun 16, 7:27 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming63 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.